# SDR CWQR20140924006

- Difficulty date: September 24, 2014
- Submitted: September 26, 2014
- Operation: General aviation
- Aircraft: N498AB
- Make and model: Cessna 560XL
- Aircraft serial: 5605116
- Aircraft time: 6,986 hours, 5,030 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Acm
- Condition: Failed
- Part time: 1,919 hours
- Stage of operation: TX
- How discovered: V
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS POSITIONED ON THE RAMP WITH GROUND POWER CART ON, ACFT POWER ON AND THE FREON AIR-CONDITIONING SYSTEM IN OPERATION.  THE CREW NOTICED SMOKE COMING FROM THE TAIL AREA OF THE ACFT AND ALERTED LINE PERSONNEL.  THE LINE PERSONNEL OPENED THE AFT BAGGAGE DOOR, OPENED THE ACCESS DOOR TO THE FREON AIR CONDITIONER COMPRESSOR/MOTOR ASSY.  THEY WERE ABLE TO EXTINGUISH A SMALL FIRE WITH A HAND HELD FIRE EXTINGUISHER AND REMOVED POWER FROM THE ACFT.  REMOVED FREON AIR CONDITIONER COMPRESSOR/MOTOR ASSY FROM ACFT.  FOUND THE MOTOR HAD OVERHEATED AND CAUSED SMOKE AND FIRE DAMAGE TO THE AIR CONDITIONER COMPRESSOR/MOTOR ASSY AND THE A/C SYSTEM CURRENT LIMITER WAS BLOWN.  INSPECTED AFT BAGGAGE/TAIL CONE AREA, NO DAMAGE FOUND.  R & R THE AIR CONDITIONER COMPRESSOR/MOTOR ASSY AND A/C SYSTEM CURRENT LIMITER.
